MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WATCHMAN LAA CLOSURE DEVICE & DELIVERY SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL

BOSTON SCIENTIFIC CORPORATION WATCHMAN LAA CLOSURE DEVICE & DELIVERY SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Model Number 10371
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Low Blood Pressure/ Hypotension (1914); Cardiac Perforation (2513); Pericardial Effusion (3271)
Date of Event 10/08/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a perforation and a pericardial effusion occurred.A left atrial appendage (laa) closure procedure was being performed.A watchman access system (was) was positioned and a 21mm watchman laa closure device & delivery system (wds) were used.The closure device was deployed in a distal position.While the physician was attempting a partial recapture they lost control of the system which caused it to advance forward significantly in the laa.The system was retracted and the device was redeployed in the patient while an effusion check was being performed.At this time the patients blood pressure began to drop, and the physician noted that there was a pericardial effusion.The physician performed a pericardiocentesis where around 400cc of blood was aspirated from the pericardial space and then reinfused back into the patient.The patient also received a blood transfusion to help with the effusion as well.The patient remained stable and also received protamine.The effusion was stable, but the patient was taken to the operating room for further examination.While in the or the patients chest was opened and it was noted that the feet of the device were poking out of a thin layer of tissue in the laa.The closure device was removed from the patient and the laa was surgically sutured by the physician.The patient did well following this surgery and remained stable.The patient was doing fine the next morning and was planned to be discharged home.

Brand Name
WATCHMAN LAA CLOSURE DEVICE & DELIVERY SYSTEM
Common Device Name
SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10757160
Report Number2134265-2020-14866
Device Sequence Number3883979
Product Code NGV
UDI-Device Identifier08714729838227
UDI-Public08714729838227
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P130013
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/07/2022
Device Model Number10371
Device Catalogue Number10371
Device Lot Number0024071452
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/11/2020
Initial Report FDA Received Date10/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;